Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Digoxin cause death ?

Can Digoxin cause death?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
Digoxin has one of the narrowest therapeutic ranges. That is that there is not a lot of difference in the dose that is therapeutic and the dose that is toxic. Since digoxin is use heart conditions but can cause every kind of arrhythmia there is, it is hard to tell if you need more or have too much. Not trying to scare you, just make sure to treat it with respect. The resent recall is do to some tablets having a DOUBLE dose. Since this drug can build up over time, this is a serious recall.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I’m taking digoxin for my heart failure, just started taking it. I drink some drinks with caffeine, since I’ve started taking it I’ve had 2 weird seizure like episodes, I did not uncinate my pants which I know it’s one thing people do while seizuring. Could it be a side effect of digoxin?

doctor1 MD

I was diagnosed with congestive heart failure came back from hosp. yesterday sarted taking digoxin 250mg. now i read side effects specially fast pounding or irregular heartbeat agitation or combativeness anxiety which i got today why take this if its causing heart palpitations?. thank you

doctor1 MD

Recently I have episodes of irregular heart beats. It starts with one heavy beat, then goes into rapid shallow beats, get light headed. This lasts for about 5-7 minutes and then corrects itself back to normal rythum, but still rapid. I take 0.50 mg of digoxin daily. I have had rougly 6-8 episodes of full blown Afib in my life. I am 72 years old. My last physical blood work shows my digoxin levels right in the middle of the scale. I m wondering if that dose is a cause for what s occuring.?? Three weeks ago, I was taken to the ER for an episode and nothing extrordinary was found. I do have a cardiologist.

Recent questions on  Digoxin

doctor1 MD

i did angoplasty on 29 July last month. My one artry LAD was blocked 99%. The doctors said is perfect. They advise me the following medicins LOWPLATE PLUS ( Aspirin USP 75mg, Clopidogrel 75 mg) TENORMIN ( Atenolol 25 mg) RAST (Rosuvastatin 10 mg), LANOXIN ( Digoxin .25 mg). I have no chest pain, no problem in breathing but from last 12 days I am getting weak even I cant walk freely. My fingertips and foot are feeling dazzyness. The doctor says that it will be recovered in due course of time . I need your advice. Thanks.

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg, potassium 20 meq, synthroid 88 mcg. Her blood pressure and heart rate is so low that her home machine won't register it. Took bp at grocery store: Wednesday 91/33, heart rate 71; Thursday 69/34, heart rate 0. Checked heart rate at home on finger device: 70-74. She also has arrhythmia (ongoing before heart attack). She feels terrible, very low energy, no appetite, diarrhea. Research on meds indicate conflicts e.g. furosemide and digoxin; enalapril and furosemide. What is your opinion of this med cocktail?

doctor1 MD

Hi,

I am 67 yrs old and am from India and have been diagnosed for paroxysm of atrial fibrillation.I had my 1st episode in august 2008 and in 2 hrs i reverted back to sinus w/out any intervention.I was prescribed met xl 12.5;after one month i got another episode and again it reverted back to sinus in about 2-3 hrs; after this I was put on Cordorone 200( later reduced to 100),met xl 12.5 and deplat A 75(blood thinner) all one a day- I had no episode for nearly 2 and a half years but had one 15 days ago and rushed to a hospital- iwas given a digoxin but it seem it reverted again but this time after 4 hrs.Deplat A has been replaced by Acitrom 1 mg targeting an inr of 2 to 2.5.My questions are:

1)Should I rush to a hospital or wait for a couple of hrs after taking another metxl 12.5 or even another Cordoron 100 to reduce the heart rate.When ,if at all should I rush to the hospital.The emergency people really do not seem to know much except monitoring.

2) I drink 2 small whiskies every day 30 ml each or less.Is it ok to continue; Any problem with acitrom and alcohol

3) How about an exercise regimen; any chance of bleeding as a reult of this because of the acitrom

Thank you Kishan Jagwani

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have cardiac...

doctor1 MD

Hello. My husband started having flushing , tingling , skin reddening and itchy arms about half an hour after taking 1000 MG of Niacin on an empty stomach. He is also taking amiodarone , carvedilol, digoxin , and xarelto to treat Afib and a few of...

doctor1 MD

My 92 year old mother ingests a lot of potatoes, bananas, orange-juice, "no-salt", ie potassium-rich nourishments. She was put on spironolactone (and bumex ) to help with her CHF-related fluid retention (swollen legs, feet, etc). Now she complains...